Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 15, NWS Kansas City, MO

December 12, 200817 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this wind advisory at Dec 12, 2008, 3:05 PM CST for 17 counties in Missouri; 7 counties in Kansas. It took effect at Dec 13, 2008, 8:00 AM CST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 3:05 PM CST (21:05 UTC)
In effect from
Dec 13, 2008, 8:00 AM CST
Expired
Dec 14, 2008, 12:28 PM CST
In force
28 hr
Issued by
NWS Kansas City, MO
All 24 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1538 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KEAX 122105
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CST FRI DEC 12 2008

...STRONG SOUTHERLY WINDS EXPECTED ON SATURDAY...

.LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE HIGH PLAINS TONIGHT AND
SATURDAY...RESULTING IN STRONG WINDS OVER THE LOWER MISSOURI
RIVER VALLEY SATURDAY INTO SATURDAY EVENING.

KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045-
053-054-130515-
/O.NEW.KEAX.WI.Y.0015.081213T1400Z-081214T0300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON...
SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL...
CLINTON
305 PM CST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CST SATURDAY. 

SOUTHERLY WINDS WILL STRENGTHEN OVERNIGHT AND BECOME QUITE GUSTY
AFTER DAYBREAK SATURDAY. SOUTH WINDS OF 25 TO 30 MPH...WITH
OCCASIONAL GUSTS OF 4O TO 45 MPH WILL PREVAIL THROUGH MUCH OF THE
DAY INTO EARLY SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH
GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BOOKBINDER
8 follow-up statements
000 
WWUS73 KEAX 130316
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
916 PM CST FRI DEC 12 2008

...STRONG SOUTHERLY WINDS EXPECTED ON SATURDAY...

.LOW PRESSURE WILL RAPIDLY INTENSIFY OVER THE HIGH PLAINS TONIGHT
AND SATURDAY...RESULTING IN STRONG WINDS OVER THE LOWER MISSOURI
RIVER VALLEY SATURDAY INTO SATURDAY EVENING.

KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045-
053-054-131130-
/O.CON.KEAX.WI.Y.0015.081213T1400Z-081214T0300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON...
SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL...
CLINTON
916 PM CST FRI DEC 12 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM CST SATURDAY.

SOUTHERLY WINDS WILL STRENGTHEN OVERNIGHT AND BECOME QUITE GUSTY
AFTER DAYBREAK SATURDAY. SOUTH WINDS OF 25 TO 30 MPH...WITH
OCCASIONAL GUSTS OF 4O TO 45 MPH WILL PREVAIL THROUGH MUCH OF THE
DAY INTO EARLY SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

DB
000 
WWUS73 KEAX 131015
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 AM CST SAT DEC 13 2008

...STRONG SOUTHERLY WINDS EXPECTED ON SATURDAY...

.A LOW PRESSURE SYSTEM HAS BEGUN TO RAPIDLY INTENSIFY OVER THE HIGH
PLAINS THIS MORNING...RESULTING IN STRONG WINDS OVER THE LOWER
MISSOURI RIVER VALLEY WHICH WILL LAST THROUGH THE DAY AND INTO THE
EVENING. 

KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045-
053-054-131815-
/O.CON.KEAX.WI.Y.0015.081213T1400Z-081214T0300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON...
SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL...
CLINTON
415 AM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
CST THIS EVENING. 

SOUTHERLY WINDS HAVE BEGUN TO STRENGTHEN AND WILL BECOME QUITE GUSTY
TODAY. SOUTH WINDS OF 25 TO 30 MPH...WITH OCCASIONAL GUSTS OF 40 TO
45 MPH WILL PREVAIL THROUGH MUCH OF THE DAY INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED
WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION
TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN FURNITURE...AND
OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. 

$$

CUTTER
000 
WWUS73 KEAX 131611
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 AM CST SAT DEC 13 2008


KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045-
053-054-140015-
/O.CON.KEAX.WI.Y.0015.000000T0000Z-081214T0300Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON...
SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL...
CLINTON
1011 AM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

AS OF 10 AM...SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH FREQUENT
GUSTS OF 40 TO 45 MPH WERE BEING OBSERVED ACROSS ALL OF THE ADVISORY
AREA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF
THE DAY...AND WILL REMAIN STRONG INTO THE EVENING HOURS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS
INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION
AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS.

ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...LAWN
FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

$$

BOOKBINDER
000 
WWUS73 KEAX 131951
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
151 PM CST SAT DEC 13 2008

KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045-
053-054-140400-
/O.EXT.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON...
SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL...
CLINTON
151 PM CST SAT DEC 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. 

SUSTAINED SOUTH WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 40 TO
45 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. AS SKIES
BECOME PARTLY TO MOSTLY SUNNY...THE STRONGER WIND GUSTS MAY BECOME
MORE FREQUENT UNTIL SUNSET.

STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE OVERNIGHT AND INTO
SUNDAY MORNING AHEAD OF A POWERFUL ARCTIC FRONT THAT WILL SURGE
ACROSS THE REGION TOMORROW AFTERNOON. ALTHOUGH WINDS MAY BRIEFLY
SUBSIDE AN HOUR OR TWO AHEAD OF THIS FRONT...STRONG NORTHWEST WINDS
WILL IMMEDIATELY PICK UP IN ITS WAKE...WITH GUSTS OF 30 TO 40 MPH
ACCOMPANIED BY PLUMMETING TEMPERATURES. THEREFORE...THE WIND ADVISORY
HAS BEEN EXTENDED THROUGH SUNDAY FOR AREAS ALONG AND WEST OF A LINE
FROM MOUND CITY MISSOURI TO PLATTSBURG TO SEDALIA...INCLUDING THE
KANSAS CITY METROPOLITAN AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS
SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS.

ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

$$

BOOKBINDER
000 
WWUS73 KEAX 140047
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CST SAT DEC 13 2008

KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045-
053-054-141030-
/O.CON.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON...
SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL...
CLINTON
647 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY. 

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH AND HIGHER GUSTS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS...THEN INCREASE TO 25 TO 30 MPH WITH
GUSTS OVER 40 MPH SUNDAY MORNING...AHEAD OF A POWERFUL ARCTIC COLD
FRONT THAT WILL SURGE SOUTH ACROSS THE REGION TOMORROW AFTERNOON.
ALTHOUGH WINDS WILL SUBSIDE BRIEFLY FOR THE HOUR OR TWO AHEAD OF
THIS FRONT...STRONG NORTHWEST WINDS WILL IMMEDIATELY PICK UP IN ITS
WAKE...WITH GUSTS OF 30 TO 40 MPH AND PLUMMETING TEMPERATURES.
THEREFORE...THE WIND ADVISORY WILL CONTINUE THROUGH SUNDAY FOR AREAS
ALONG AND WEST OF A LINE FROM MOUND CITY MISSOURI TO PLATTSBURG TO
SEDALIA...INCLUDING THE KANSAS CITY METROPOLITAN AREA.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS SUCH AS
INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD EXERCISE CAUTION
AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS.

ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

$$

NRR
000 
WWUS73 KEAX 140948
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
348 AM CST SUN DEC 14 2008

MOZ001-002-013-141800-
/O.EXA.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/
ATCHISON MO-NODAWAY-DE KALB-
INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE...CAMERON
348 AM CST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH ARE BEGINNING TO TAPER OFF
THIS MORNING AHEAD OF A POWERFUL ARCTIC COLD FRONT THAT IS POISED TO
SURGE ACROSS THE NORTHWEST CORNER OF MISSOURI THIS MORNING. ALTHOUGH
WINDS WILL SUBSIDE BRIEFLY FOR THE HOUR OR TWO AHEAD OF THIS
FRONT...STRONG NORTHWEST WINDS WILL IMMEDIATELY PICK UP IN ITS
WAKE...WITH WINDS OF 25 TO 30 MPH GUSTING OVER 40 MPH AND PLUMMETING
TEMPERATURES. THEREFORE...THE WIND ADVISORY HAS BEEN EXPANDED TO
INCLUDE AREAS NEAR AND WEST OF MARYVILLE.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS
SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS.

ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

$$

KSZ025-057-060-102>105-MOZ011-012-020-021-028>030-037-038-043>045-
053-054-141800-
/O.CON.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-HOLT-ANDREW-BUCHANAN-CLINTON-PLATTE-CLAY-RAY-JACKSON-
LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...OREGON...
SAVANNAH...ST. JOSEPH...PLATTSBURG...PARKVILLE...PLATTE CITY...
WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...
INDEPENDENCE...LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER...RICH HILL...
CLINTON
348 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS WILL RANGE FROM 25 TO 30 MPH WITH GUSTS OVER
40 MPH THIS MORNING...AHEAD OF A POWERFUL ARCTIC COLD FRONT THAT WILL
SURGE SOUTH ACROSS THE REGION TODAY. ALTHOUGH WINDS WILL SUBSIDE
BRIEFLY FOR THE HOUR OR TWO AHEAD OF THIS FRONT...STRONG NORTHWEST
WINDS WILL IMMEDIATELY PICK UP IN ITS WAKE...WITH GUSTS OF 35 TO 45
MPH AND PLUMMETING TEMPERATURES. THEREFORE...THE WIND ADVISORY WILL
CONTINUE THROUGH THE DAY FOR AREAS ALONG AND WEST OF A LINE FROM
MARYVILLE TO PLATTSBURG TO SEDALIA...INCLUDING THE KANSAS CITY
METROPOLITAN AREA.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS
SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-WINDS.

ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

$$

CUTTER
000 
WWUS73 KEAX 141424
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 AM CST SUN DEC 14 2008

KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028>030-037-038-
043>045-053-054-150000-
/O.CON.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN-
CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS-
BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...OREGON...SAVANNAH...CAMERON...ST. JOSEPH...
PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BUTLER...RICH HILL...CLINTON
824 AM CST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

AHEAD OF A STRONG ARCTIC COLD FRONT PROGRESSING RAPIDLY THROUGH FAR
NORTHWEST MISSOURI AND NORTHEAST KANSAS...STRONG SOUTHERLY WINDS
RANGED FROM 25 TO 30 MPH WITH GUSTS OVER 40 MPH. WINDS WILL SUBSIDE
BRIEFLY IMMEDIATELY ALONG THIS FRONT...WHICH WILL PASS THROUGH A ST
JOSEPH TO GRANT CITY LINE AROUND 9 AM...THEN TO A KANSAS CITY TO
BETHANY LINE AROUND 10 AM. HOWEVER...STRONG NORTHWEST WINDS WILL
INCREASE IN THE WAKE OF THIS COLD FRONT... WITH GUSTS OF 35 TO 40 MPH
AND TEMPERATURES PLUMMETING GREATER THAN 20 DEGREES IN A MATTER OF
MINUTES. ALTHOUGH WINDS WILL REMAIN BREEZY THROUGH THE EVENING
HOURS...CREATING WIND CHILLS AT OR BELOW ZERO DEGREES...THE GRADIENT
IS EXPECTED TO RELAX SOMEWHAT...WITH WINDS SPEEDS FALLING BELOW
ADVISORY CRITERIA.

WINDS THIS STRONG WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. PERSONS TRAVELING ALONG EAST-WEST ROADS
SUCH AS INTERSTATE 70...AND US HIGHWAYS 36 AND 50...SHOULD
EXERCISE CAUTION AND BE PREPARED FOR FREQUENT STRONG CROSS-
WINDS...WHICH WILL SHIFT FROM A SOUTHERLY TO NORTHERLY DIRECTION
THROUGH THIS MORNING AND EARLY AFTERNOON. 

ALSO...TAKE ACTION TO SECURE HOLIDAY DECORATIONS...TRASH CANS...
LAWN FURNITURE...AND OTHER LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

$$

21
000 
WWUS73 KEAX 141828
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1228 PM CST SUN DEC 14 2008


KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028>030-037-038-
043>045-053-054-141930-
/O.CAN.KEAX.WI.Y.0015.000000T0000Z-081215T0000Z/
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-HOLT-ANDREW-DE KALB-BUCHANAN-
CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS-
BATES-HENRY-
INCLUDING THE CITIES OF...ATCHISON...PAOLA...MOUND CITY...TROY...
LEAVENWORTH...KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...
ROCKPORT...MARYVILLE...OREGON...SAVANNAH...CAMERON...ST. JOSEPH...
PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...LIBERTY...
EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE...
LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL...
WARRENSBURG...SEDALIA...BUTLER...RICH HILL...CLINTON
1228 PM CST SUN DEC 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE
WIND ADVISORY. 

SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL SWITCH INTO
THE NORTHWEST AT 15 TO 25 MPH WITH THE PASSAGE OF AN ARCTIC COLD
FRONT. ALTHOUGH WINDS WILL REMAIN GUSTY THROUGH THIS EVENING...THEY
WILL NOT POSE AN IMPACT TO LIFE OR PROPERTY. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELLED.

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:38 AM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Dec 12, 11:38 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1138 AM CST FRI DEC 12 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/450 AM CST FRI DEC 12 2008/
STARTING WITH THE BIG PICTURE ACROSS THE CONUS...NEXT FEW DAYS WILL
SEE THE WEATHER PATTERN UNDERGO A SIGNIFICANT CHANGE AS WE MOVE FROM
A NORTHWEST TO A SOUTHWEST FLOW. THIS WILL OCCUR THANKS TO SEVERAL
SHORTWAVES IN THE ACTIVE PACIFIC NORTHERN STREAM WHICH WILL PLUNGE
SOUTH ALONG THE WEST COAST. THIS WILL SIMULTANEOUSLY BEAT DOWN THE
EAST PACIFIC RIDGE AND CARVE OUT A LONG WAVE TROUGH ACROSS THE
WESTERN CONUS. FIRST AND SECOND SHORTWAVES THAT WILL HELP ACCOMPLISH
THIS TRANSITION FROM NORTHWEST TO SOUTHWEST FLOW CAN BE SEEN ON
WATER VAPOR IMAGERY THIS MORNING ACROSS NORTHERN CALIFORNIA...AND
JUST OFF THE COAST OF BRITISH COLUMBIA...RESPECTIVELY.

IN THE NEAR TERM BEFORE THE WINTER WEATHER...LOOK FOR TEMPERATURES
TO CLIMB EACH DAY THROUGH SUNDAY. WEAK HIGH PRESSURE SYSTEM WILL
SLIDE SOUTHEAST ACROSS THE CENTRAL CONUS TODAY...ALLOWING WINDS TO
RETURN TO THE SOUTH. THIS WILL HERALD THE RETURN OF WARM AIR
ADVECTION TO THE REGION...HELPING TEMPERATURES CLIMB BACK ABOVE
NORMAL OVER THE WEEKEND. LEADING SHORTWAVE ACROSS NORTHERN
CALIFORNIA WILL BEGIN MOVING THROUGH THE ROCKIES THIS WEEKEND...AND
WILL ASSIST IN THE WARM AIR AND MOISTURE ADVECTION FROM THE GULF.
HOWEVER...BESIDES THE WARMER AIR WE CAN ALSO EXPECT STRONG WINDS
AS THE PRESSURE GRADIENT ACROSS THE PLAINS TIGHTENS UP AS
CYCLOGENESIS KICKS INTO HIGH GEAR ACROSS THE NORTHERN ROCKIES IN
RESPONSE TO THE BRITISH COLUMBIA SHORTWAVE. CURRENT FORECAST HAS
PARTS OF THE FORECAST AREA NEAR WIND ADVISORY CRITERIA FOR THE THREE
PERIODS FROM SATURDAY THROUGH SUNDAY. THIS WILL NEED TO BE WATCHED
CLOSELY OVER THE NEXT 24 HOURS.

MOVING ON TO THE WINTER WEATHER...SUNDAY WILL BE WARM AND WINDY
AHEAD OF AN ARCTIC FRONT THAT WILL HAVE FORMED JUST TO OUR
NORTHWEST. THIS WILL BE IN RESPONSE TO THE BRITISH COLUMBIA
SHORTWAVE ROTATING THROUGH THE CENTRAL ROCKIES. MODELS FROM THE
GFS/ECMWF/CMC-GEM ALL POINT AT A STRONG CANADIAN ARCTIC PUSH RAPIDLY
RACING SOUTH THROUGH THE NORTHERN PLAINS. DIFFERENCES BEGIN TO POP
UP BETWEEN THE MODELS AS THE COLD AIR RUSHES SOUTHEAST THROUGH THE
LOWER MISSOURI RIVER VALLEY. CURRENT MODEL PREFERENCE IS WITH THE
ECMWF AT THIS TIME DUE TO ITS FASTER PROGRESS OF THE FRONT THROUGH
THE REGION. COLD AIR BOTTLED UP IN THE NORTHWEST TERRITORIES AND
NUNAVUT SPEAK TO A FAST PROGRESS OF THE ARCTIC FRONT THROUGH THE
PLAINS.

ARCTIC FRONT WILL ENTER THE NORTHWEST CORNER OF MISSOURI SUNDAY.
COLD AIR WILL LAG JUST ENOUGH TO LET TEMPERATURES JUMP WELL ABOVE
NORMAL BEFORE THE ARCTIC PLUNGE OCCURS. MOISTURE RETURN SHOULD BE
SUFFICIENT FOR RAIN AHEAD OF THE FRONT. IN FACT...MID LEVEL COOLING
FROM THE FRONTS PARENT SHORTWAVE LOOKS SUFFICIENT IN SOME MODEL
SOUNDINGS TO PRODUCE THUNDERSTORMS. OTHER THUNDERSTORMS PARAMETERS
ARE NOT SO HOT...BUT GIVEN THE FRONT...MOISTURE...AND FRONTOGENIC
FORCING I HAVE ADDED ISOLATED THUNDERSTORMS FOR THE AFTERNOON HOURS
OF SUNDAY ALONG THE SOUTHERN BORDER AS A HEDGE.

LOOK FOR THE PRECIPITATION CHANGE OVER TO OCCUR SUNDAY NIGHT. GIVEN
THE STRONG ARCTIC PLUNGE THOUGHTS ARE THAT THE CHANGE OVER FROM RAIN
TO SNOW WILL BE RAPID...BUT THAT THERE WILL BE A WINDOW FOR SOME
FREEZING RAIN AND SLEET AS THE COLD POOL DEEPENS. HOWEVER...
PRECIPITATION TYPE AND CHANGE OVER TIMING ARE HIGHLY SUSPECT GIVEN
THE HAVOC THAT ANY MINUTE CHANGE IN FRONTAL TIMING WILL VISIT UPON
THE GOING FORECAST.

MONDAY WILL DRY OUT FROM NORTHWEST TO SOUTHEAST AS THE DEEPER...
DRIER...COLDER ARCTIC AIR MOVES IN. EXPECT TEMPERATURES NOT TO RISE
MUCH MONDAY IN THE WAKE OF THE FRONT. TUESDAY WILL SEE TEMPERATURES
MODERATE A LITTLE AS WARM AIR ADVECTION RETURNS TO THE PLAINS AS
ANOTHER SHORTWAVE ROTATES SOUTH OUT OF CANADA INTO THE NORTHERN
PLAINS. HAVE ANOTHER SHOT AT PRECIPITATION TUESDAY WITH THE
RETURNING WARM AIR. WITH THE ARCTIC HIGH NOT HAVING LEFT THE REGION
YET...MODEL SOUNDINGS INDICATE THAT SNOW IS THE PREFERRED
PRECIPITATION TYPE. HOWEVER...THIS WILL NEED CLOSE ATTENTION THROUGH
THE WEEKEND AND INTO NEXT WEEK AS SOUTHWEST FLOWS ARE GOOD AT
PRODUCING FREEZING RAIN EVENTS.

CUTTER

&&

.AVIATION...

WINDS WILL BECOME A MAJOR CONCERN AT THE ST. JOSEPH AND KANSAS CITY
FIELDS TONIGHT INTO TOMORROW AS A VIGOROUS STORM SYSTEM DEEPENS TO
OUR WEST. THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN RAPIDLY
OVERNIGHT...WITH SOUTHERLY WINDS BEGINNING TO INCREASE BY MID
EVENING. AS LOW PRESSURE DEEPENS TO 986MB OVER ERN COLORADO ON
SATURDAY...WINDS WILL CONTINUE TO INCREASE...AIDED BY MIXING INTO A
50 KNOT LOW LEVEL JET IN THE MORNING. WILL LIKELY SEE SUSTAINED
WINDS OF 20 TO 25 KNOTS...WITH GUSTS TO NEAR 35 KNOTS ON SATURDAY.
IF MID CLOUDS HOLD BACK AND DEEP MECHANICAL MIXING CAN OCCUR...A FEW
40 KNOT GUSTS ARE NOT OUT OF THE QUESTION.

DID REMOVE LOW LEVEL WIND SHEAR FROM THE TAFS TONIGHT AS BOUNDARY
LAYER WILL BE AT LEAST PARTIALLY MIXED...AND AS SUCH THE VERTICAL
INCREASE IN SPEED SHOULD NOT BE ABRUPT. WOULD EXPECT A TURBULENT
RIDE IN THE LOWEST FEW THOUSAND FEET.

OTHERWISE...VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Dec 12, 1:00 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CST FRI DEC 12 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
100 PM CST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 STRONG SOUTHERLY WINDS...WITH GUSTS OF 30 TO 40 MPH WILL AFFECT
 THE REGION FOR MUCH OF SATURDAY INTO SATURDAY EVENING.

 A POWERFUL COLD FRONT WILL THEN SLAM ACROSS THE REGION SUNDAY
 AFTERNOON. ALTHOUGH THE DAY WILL BEGIN UNUSUALLY MILD...PERSONS
 SHOULD PREPARE FOR A SUDDEN DROP IN TEMPERATURE ON THE ORDER OF
 20 TO 30 DEGREES DURING THE AFTERNOON HOURS...FALLING INTO THE
 TEENS AND SINGLE DIGITS SUNDAY NIGHT.

 A NARROW BAND OF SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE
 LEADING EDGE OF THIS FRONT SUNDAY AFTERNOON. SEVERE WEATHER IS
 NOT EXPECTED.

 A COLD AIR AIR SURGES INTO THE REGION SUNDAY EVENING...A BAND OF
 MODERATE PRECIPITATION IS EXPECTED TO DEVELOP ACROSS THE AREA.
 THIS PRECIPITATION IS LIKELY TO BEGIN AS A PERIOD OF FREEZING RAIN
 AND SLEET...GRADUALLY TRANSITIONING OVER TO SNOW. AT LEAST LIGHT
 ACCUMULATIONS OF ICE AND SNOW ARE POSSIBLE ACROSS THE OUTLOOK
 AREA SUNDAY NIGHT...WITH THE POTENTIAL FOR MODERATE ACCUMULATIONS
 DEPENDING ON THE EXACT TRACK AND TIMING OF THIS SECONDARY
 DISTURBANCE. INTERESTED PARTIES ARE URGED TO KEEP INFORMED OF THE
 LATEST INFORMATION ON THIS POTENTIAL STORM.

 ANOTHER FAST MOVING STORM SYSTEM MAY IMPACT THE AREA BY TUESDAY...
 POTENTIALLY BRINGING ANOTHER ROUND OF A WINTRY MIX OF PRECIPITATION
 AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TOMORROW.

BOOKBINDER

Nearby

Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.